Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Des Moines, IA

April 8, 2015Adair County, Adams County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 8, 2015, 9:12 AM CDT for Adair County, Adams County, Iowa. It was in force for 33 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 9:12 AM CDT (14:12 UTC)
Expired
Apr 8, 2015, 9:45 AM CDT
In force
33 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adair County, IA, Adams County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:15 AM CDTHAIL 11 Nnw Corning, IAADAMS COUNTY EMERGENCY MANAGER REPORTED PEA TO QUARTER SIZED HAIL ACROSS THE NORTHWEST SIDE OF CORNING.
Apr 8, 9:15 AM CDTHAIL 11 Nw Corning, IA
Apr 8, 9:17 AM CDTHAIL 1.751 Ne Corning, IA
Apr 8, 9:17 AM CDTHAIL 1.75Corning, IAQUARTER TO GOLF BALL HAIL FALLING IN CORNING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WUUS53 KDMX 081412
SVRDMX
IAC001-003-081445-
/O.NEW.KDMX.SV.W.0003.150408T1412Z-150408T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
912 AM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAIR COUNTY IN SOUTHWESTERN IOWA...
  CENTRAL ADAMS COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 945 AM CDT

* AT 912 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORNING...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CORNING...LAKE ICARIA...ORIENT...LAKE ICARIA STATE PARK AND CORNING
  MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4096 9485 4116 9471 4116 9470 4123 9466
      4121 9441 4092 9476
TIME...MOT...LOC 1412Z 217DEG 29KT 4098 9478 

HAIL...1.00IN
WIND...<50MPH
 
$$

SKOW
4 follow-up statements
398 
WWUS53 KDMX 081423
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
923 AM CDT WED APR 8 2015

IAC001-003-081445-
/O.CON.KDMX.SV.W.0003.000000T0000Z-150408T1445Z/
ADAIR IA-ADAMS IA-
923 AM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN ADAIR AND NORTHEASTERN ADAMS COUNTIES...

AT 923 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE ICARIA...
OR 4 MILES NORTHEAST OF CORNING...MOVING NORTHEAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
CORNING...LAKE ICARIA...ORIENT AND LAKE ICARIA STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4101 9478 4123 9466 4121 9441 4098 9469
TIME...MOT...LOC 1423Z 219DEG 28KT 4104 9470 

HAIL...1.25IN
WIND...<50MPH
 
$$

SKOW
681 
WWUS53 KDMX 081426
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
926 AM CDT WED APR 8 2015

IAC001-003-081445-
/O.CON.KDMX.SV.W.0003.000000T0000Z-150408T1445Z/
ADAIR IA-ADAMS IA-
926 AM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN ADAIR AND NORTHEASTERN ADAMS COUNTIES...

AT 926 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE ICARIA...
OR 5 MILES NORTHEAST OF CORNING...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
CORNING...LAKE ICARIA...ORIENT AND LAKE ICARIA STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4101 9478 4123 9466 4121 9441 4098 9469
TIME...MOT...LOC 1426Z 217DEG 29KT 4106 9468 

HAIL...1.75IN
WIND...<50MPH
 
$$

SKOW
652 
WWUS53 KDMX 081437
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
937 AM CDT WED APR 8 2015

IAC001-003-081445-
/O.CON.KDMX.SV.W.0003.000000T0000Z-150408T1445Z/
ADAIR IA-ADAMS IA-
937 AM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTH CENTRAL ADAIR AND NORTHEASTERN ADAMS COUNTIES...

AT 936 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF LAKE ICARIA...OR 12 MILES WEST OF CRESTON...MOVING NORTHEAST AT 35
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ORIENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4107 9467 4122 9459 4121 9441 4104 9461
TIME...MOT...LOC 1436Z 220DEG 30KT 4112 9458 

HAIL...1.00IN
WIND...<50MPH
 
$$

SKOW
825 
WWUS53 KDMX 081441
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
941 AM CDT WED APR 8 2015

IAC001-003-081451-
/O.EXP.KDMX.SV.W.0003.000000T0000Z-150408T1445Z/
ADAIR IA-ADAMS IA-
941 AM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAIR AND
NORTHEASTERN ADAMS COUNTIES WILL EXPIRE AT 945 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4107 9467 4122 9459 4121 9441 4104 9461
TIME...MOT...LOC 1439Z 217DEG 29KT 4112 9458 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:28 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 8, 6:28 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT WED APR 8 2015

.SHORT TERM /TODAY/...
ISSUED AT 320 AM CDT WED APR 8 2015

MAIN CHALLENGES TODAY WILL BE SIMILAR TO TUESDAY...CLOUDS...FOG...
DRIZZLE AND AN INCREASING THREAT FOR THUNDERSTORMS THOUGH THE DAY
OVER THE SOUTH AND WORKING NORTH DURING THE AFTERNOON. THREAT FOR
SEVERE WEATHER WILL CONTINUE...WITH ELEVATED STORMS THE MAIN CONCERN
ALONG WITH HAIL. FIRST BATCH OF STORMS WITH HAIL HAVE EXITED THE
REGION INTO EASTERN IOWA EARLY THIS MORNING AS WARM AIR ADVECTION
WHICH HAD BEEN INTERACTING WITH AN UPPER LEVEL BOUNDARY...HAS CEASED
FOR THE TIME BEING. MEANWHILE...SOUTHWEST OF IOWA OVER NORTHEAST
KANSAS A NEW AREA OF ELEVATED CONVECTION IS RIPPLING NORTHEAST
TOWARD US AND SHOULD ARRIVE ALONG THE IA MO BORDER AROUND 12Z THIS
MORNING. THIS IS IN ASSOCIATION WITH THE NEXT SUBTLE SHORTWAVE
SHOWING UP IN WATER VAPOR IMAGERY...AND VARIOUS MODELS INCLUDING THE
WRF NMM WHICH SUGGESTS AN INCREASE OF THUNDER THROUGHOUT THE MORNING
HOURS REACHING ABOUT I80 BETWEEN 15 AND 18Z.  TODAYS WAVE IS PROGGED
TO TRACK NORTHEAST INTO EAST CENTRAL IOWA BY 00Z THIS EVENING. THIS
WILL INCREASE THE AREAL COVERAGE OF SCATTERED THUNDERSTORMS ACROSS
THE REGION TODAY...ELEVATED IN NATURE WITH AGAIN THE POTENTIAL FOR A
FEW REPORTS OF SEVERE HAIL. 0-6KM BULK SHEAR SUGGESTS SOME ROTATING
STORMS MAY BE POSSIBLE TODAY ALOFT. MEANWHILE...LOW
CLOUDS...FOG...AND DRIZZLE REMAIN AN ISSUE OVER THE SOUTHEAST HALF
OF THE AREA. WILL CARRY FOG FOR MOST OF THE MORNING WHERE THUNDER
HASNT OVERTAKEN THE AIRMASS. OTHERWISE...HAVE TRIMMED HIGHS BACK 2-
3F TODAY GIVEN THE THICK CLOUD COVER...NORTHEAST FLOW AND HIGH
BOUNDARY LAYER MOISTURE. HIGHS SHOULD RANGE FROM NEAR 50 NORTH TO
THE LOWER 60S ALONG THE IA MO BORDER THIS AFTERNOON. FAVOR EURO
MODEL AND SLOWER NORTHWARD PROGRESSION OF ANY SURFACE BOUNDARY WHICH
WILL ALSO FAVOR FOG HOLDING ON FOR A WHILE ACROSS THE REGION THIS
MORNING. RAINFALL TODAY WILL RANGE FROM A FEW HUNDREDTHS TO NEARLY A
HALF INCH IN SOME OF THE HEAVIER THUNDERSTORMS.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
ISSUED AT 320 AM CDT WED APR 8 2015

FAIRLY ACTIVE EXTENDED PERIOD ON TAP...WITH THE MAIN FOCUS ON
CHANCES FOR THUNDERSTORMS TONIGHT INTO THURSDAY. STILL EXPECT WAA
AND THETA-E ADVECTION IN PLACE ACROSS THE CWA TONIGHT...IN ADVANCE
OF A LOW PRESSURE SYSTEM CENTERED ACROSS THE WESTERN HIGH PLAINS
WITH A SFC WARM FRONT EXTENDING TO THE EAST NORTHEAST INTO
CENTRAL/NORTHERN MISSOURI. THEREFORE EXPECT MAINLY ELEVATED CHANCES
OF THUNDERSTORMS ACROSS THE CWA THIS EVENING WITH HAIL AND WINDS THE
MAIN THREATS. ACTIVITY LOOKS TO INCREASE IN COVERAGE AS THE LLJ
KICKS IN LATE IN THE EVENING...WITH A SECONDARY CLUSTER OF STORMS TO
FIRE LATE TONIGHT IN VICINITY OF THE INVERTED SFC TROUGH NOSING INTO
WESTERN/CENTRAL IOWA. THUNDERSTORM CHANCES CONTINUE ESPECIALLY
ACROSS SOUTHERN PORTIONS OF THE CWA INTO THURSDAY MORNING...WITH THE
SFC LOW BECOMING CENTERED ACROSS THE FAR EASTERN CWA BY THE
AFTERNOON HOURS. DEPENDING ON THE PROGRESSION OF THE SFC LOW MAY
HAVE A LINGERING CHANCE FOR SOME SEVERE THUNDERSTORMS ACROSS THE FAR
EAST/SOUTHEAST LATE THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS.
HOWEVER MAJORITY OF MODEL SOLUTIONS BRING THE SFC LOW JUST TO THE
EAST OF THE CWA BY LATE THURSDAY AFTERNOON WHICH SUGGEST THE SEVERE
THREAT WOULD BE RELEGATED TO THE EAST OF THE CWA. WRAP AROUND PRECIP
THEN EXPECTED TO MOVE THROUGH THE NORTHERN HALF OF THE CWA MAINLY
LATE THURSDAY AFTERNOON INTO THE EVENING HOURS. THE PRECIP SHOULD
TAPER OFF QUICKLY BY MID/LATE THURSDAY EVENING WITH DRY CONDITIONS
FOR LATE NIGHT THURSDAY INTO FRIDAY...AS A LARGE AREA OF HIGH
PRESSURE BUILDS INTO THE CENTRAL US.

SOUTHWEST UPPER LEVEL FLOW PATTERN REMAIN IN PLACE INTO EARLY NEXT
WEEK...WITH ANOTHER UPPER WAVE EXPECTED TO EJECT FROM THE SOUTHERN
ROCKIES EASTWARD INTO THE REGION...SPREADING ADDITIONAL
PRECIPITATION CHANCES ACROSS THE STATE MAINLY LATER MONDAY INTO
TUESDAY. GFS/EC SUGGEST MORE OF AN OPEN WAVE WITH THIS SYSTEM...SO
AM EXPECTING IT TO REMAIN FAIRLY PROGRESSIVE. AS FOR TEMPS...COOLEST
DAY WILL BE FRIDAY AS COOLER AIR WORKS ITS WAY INTO THE CWA BENEATH
THE COOL CANADIAN HIGH PRESSURE AREA. HOWEVER A WARMING TREND IS
EXPECTED INTO EARLY NEXT WEEK WITH HIGHS ABOVE THE SEASONAL AVERAGES
FOR THIS TIME OF YEAR FOR THE WEEKEND THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION...08/12Z
ISSUED AT 635 AM CDT WED APR 8 2015

LIFR/IFR...FOG AND CIGS WILL CONTINUE UNTIL STORMS BEGIN TO
OVERTAKE THE AREA AFT 15Z. THROUGH THE DAY THE PRECIPITATION WILL
HELP TO IMPROVE CONDITIONS...BUT AFT 00Z CIGS AND VSBY WILL AGAIN
DROP TO NEAR PREVIOUS CONDITIONS. SOME STORMS MAY BRING HAIL
TODAY...BUT COVERAGE/PLACEMENT OF HIGHER END STORMS UNCERTAIN.
HAVE CONTINUED TRENDS OF VCTS RATHER THAN CAT STORMS AS UPDATES
WILL BETTER DEFINE COVERAGE AND TIMING. WINDS TO REMAIN NORTHEAST
AND GENERALLY UNDER 15KT THROUGH THE PERIOD. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...BEERENDS
AVIATION...REV
Hazardous weather outlook, Apr 8, 5:00 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT WED APR 8 2015

IAZ094>097-091000-
DECATUR-WAYNE-APPANOOSE-DAVIS-
500 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED THURSDAY AND AGAIN
SATURDAY NIGHT INTO SUNDAY. THERE IS A BETTER CHANCE OF A SEVERE
STORM JUST OFF TO THE EAST OF THE AREA THURSDAY...WITH A LOW
THREAT OF SEVERE WEATHER OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT.

IAZ044>050-057>062-070>075-081>086-092-093-091000-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
500 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE MAINLY LATER TODAY INTO TONIGHT. AT
THIS TIME THE SEVERE WEATHER THREAT APPEARS TO BE LOW...BUT AN
ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ADDITIONAL THUNDERSTORM CHANCES RETURN THURSDAY AND SATURDAY NIGHT
INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ004>007-015>017-023>028-033>039-091000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
500 AM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT. AT
THIS TIME THE THREAT OF SEVERE WEATHER OS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE THURSDAY AND AGAIN
SATURDAY NIGHT INTO SUNDAY. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJB

In the hours before

Special weather statement, Apr 8, 6:59 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
659 AM CDT WED APR 8 2015

IAZ071>073-081>083-092>094-081500-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...CORNING...CRESTON...OSCEOLA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON
659 AM CDT WED APR 8 2015

...AREAS OF DENSE FOG THROUGH MID MORNING...

AN AREA OF DENSE FOG HAS FORMED OVER THE SOUTHWEST QUARTER OF
IOWA. THE VISIBILITY WILL BE A QUARTER MILE OR LESS AND IS
EXPECTED TO PERSIST THROUGH MID MORNING BEFORE SOME IMPROVEMENT
OCCURS AS THUNDERSTORMS BEGIN TO PUSH INTO THE AREA.

AREA TRAVELERS SHOULD USE LOW BEAM HEADLIGHTS...ALLOW EXTRA TIME
TO REACH YOUR DESTINATION SAFELY AND ALLOW EXTRA DISTANCE BETWEEN
YOU AND VEHICLES AHEAD OF YOU.

ALSO...BE MINDFUL WHEN APPROACHING INTERSECTIONS AND RAILROAD
CROSSINGS AS APPROACHING VEHICLES AND TRAINS MAY BE HIDDEN BY THE
FOG. ALSO BE CAREFUL NEAR BUS STOPS AND SCHOOLS.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 10:02 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello43 min
Apr 7, 11:35 PM CDTSevere Thunderstorm WarningDMXWapello40 min
Apr 8, 9:40 AM CDTSpecial Weather StatementDMXRinggold35 min
Apr 8, 10:09 AM CDTSpecial Weather StatementDMXClarke21 min
Apr 8, 10:35 AM CDTSpecial Weather StatementDMXWarren25 min
Apr 8, 10:46 AM CDTSpecial Weather StatementDMXMadison14 min
Apr 8, 11:17 AM CDTSpecial Weather StatementDMXDecatur13 min
Apr 8, 11:40 AM CDTSpecial Weather StatementDMXClarke20 min
Apr 8, 12:09 PM CDTSpecial Weather StatementDMXPolk36 min
Apr 8, 12:23 PM CDTSevere Thunderstorm WarningDMXJasper, Polk37 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.